Alert archive / Wyoming / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Cheyenne, WY

June 27, 2025Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this red flag warning at Jun 27, 2025, 12:23 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Jun 27, 2025, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2025, 12:23 AM MDT (06:23 UTC)
In effect from
Jun 27, 2025, 12:00 PM MDT
Expired
Jun 27, 2025, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 6.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
4200 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS85 KCYS 270623
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1223 AM MDT Fri Jun 27 2025

WYZ421>423-425-427-271430-
/O.UPG.KCYS.FW.A.0007.250627T1800Z-250628T0000Z/
/O.NEW.KCYS.FW.W.0009.250627T1800Z-250628T0000Z/
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Upper North Platte River Basin-
North Snowy Range Foothills-
1223 AM MDT Fri Jun 27 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 
421, 422, 423, 425, AND 427...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 6 PM MDT this
evening. 


* WIND... Westerly at 20 to 35 mph

* HUMIDITY...Below 15 percent with most areas less than 10

* HIGHEST THREAT... Carbon County

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
768 
WWUS85 KCYS 270627
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1227 AM MDT Fri Jun 27 2025

WYZ421>423-425-427-280000-
/O.CON.KCYS.FW.W.0009.250627T1800Z-250628T0000Z/
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Upper North Platte River Basin-
North Snowy Range Foothills-
1227 AM MDT Fri Jun 27 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER
ZONES 421, 422, 423, 425, AND 427...

* WIND... Westerly at 20 to 35 mph

* HUMIDITY...Below 15 percent with most areas less than 10

* HIGHEST THREAT... Carbon County

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
193 
WWUS85 KCYS 272356
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
556 PM MDT Fri Jun 27 2025

WYZ421>423-425-427-280100-
/O.EXP.KCYS.FW.W.0009.000000T0000Z-250628T0000Z/
Ferris/Seminoe/Shirley Mountains-Central and West Carbon-
Southwest Carbon County-Upper North Platte River Basin-
North Snowy Range Foothills-
556 PM MDT Fri Jun 27 2025

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 421, 422, 423, 425, AND 427...

Winds are decreasing and RH is beginning to slowly increase across
the area. Therefore, the Red Flag Warning will be allowed to
expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 26, 11:13 PM MDT, 1 hour 10 minutes earlier. Its key messages:

  • Fire weather conditions are probable for Western portion of the forecast area tomorrow.
  • Warm temperatures and daily coverage of scattered afternoon and evening showers and thunderstorms expected for the weekend through Thursday.
Area forecast discussion, Jun 26, 11:13 PM MDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1113 PM MDT Thu Jun 26 2025

.KEY MESSAGES...

- Fire weather conditions are probable for Western portion of
  the forecast area tomorrow.

- Warm temperatures and daily coverage of scattered afternoon
  and evening showers and thunderstorms expected for the weekend
  through Thursday.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 235 PM MDT Thu Jun 26 2025

Looking at Water Vapor imagery, there's a lot of dry air at the
lower levels that keeps us from getting some scattered showers as a
small shortwave pushes through the intermountain west later this
afternoon/evening. There may be quick isolated showers as some
moisture floats in from the midlevels as seen on water vapor, but
it's uncertain if it will be enough to spark anything. Most of the
more abundant water vapor is still shown to be in the Pacific
Northwest. As the shortwave moves through there may be around a
couple hundred joules of CAPE still left but doesn't look like it
may be enough to produce anything strong or severe. A few bolts of
lightning may still be generated along with some thunder and light
rain. Models depict most of these showers will be contained in the
mountains if they were to develop. Friday, Looks to be almost the
same scenario as a weak shortwave looks to push through the
Intermountain West. Friday, will also be a little bit warmer with
temperatures in the 80's east of I-25 and in the 70's possibly 80's
in the mountains. There is a little more CAPE especially in the
Panhandle with progged values around 1000-1500 j/kg. However, most
models have the storms developing mostly in the Panhandle where the
moisture is a little better with the higher CAPE values. SPC did
issue a Marginal risk for the southern panhandle as most of the
convection seems to develop late, strengthen quickly but also move
out of our CWA quickly as well. There are some embedded vort-maxes
that will move with the shortwave but it's uncertain if the timing
of the forcing will line up with our diurnal heating and moisture.
The winds will be a little gusty and the RH values are forecasted to
be below 15 percent so a fire weather watch was also issued for
Carbon county Friday as well since their fuels were reported to be
turned over already due to the lack of rain in that county.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 235 PM MDT Thu Jun 26 2025

Saturday...Zonal flow aloft continues. Another warm day expected
with 700 mb temperatures near 15 Celsius, yielding high temperatures
from the mid 80s to mid 90s. With a shortwave trough overhead, and
low level convergence noted near the Wyoming and Nebraska state
line, we anticipate isolated to scattered afternoon and evening
showers and thunderstorms along and east of I-25.

Sunday...Somewhat cooler temperatures in the wake of a cold front
and with an increase in cloud cover. Looks like adequate low and mid
level moisture for scattered late day showers and thunderstorms,
mainly east of I-25.

Monday...Temperatures about the same as on Sunday, with low level
upslope east winds and 700 mb temperatures near 11 Celsius. Despite
adequate low and mid level moisture, we may see a decrease in
coverage of showers and thunderstorms due to ridging aloft.

Tuesday...A warming trend develops as 700 mb temperatures rise to
near 13 Celsius. Adequate moisture aloft for isolated to scattered
late day showers and thunderstorms, mainly east of I-25.

Wednesday...The warming trend continues as 700 mb temperatures reach
14 Celsius. Moisture looks a bit more prevalent than Tuesday, thus
we should see an increase in convective coverage, including west of
I-25.

Thursday...Similar temperatures to Wednesday with 700 mb
temperatures near 14 Celsius. Adequate low and mid level moisture
again, thus scattered late day showers and thunderstorms
expected.&&

.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1112 PM MDT Thu Jun 26 2025

Calm conditions overnight through the early morning hours as
light winds and clear skies prevail. With residual moisture
remaining across western Nebraska, some light fog will be
possible at KBFF, KCDR, and KAIA overnight, though confidence
remains low given the relatively stronger surface winds. Cloud
cover increases through the late morning and early afternoon
hours with isolated showers and storms drifting across much of
southeast Wyoming and western Nebraska. Confidence is low at
this time in any of these showers impacting terminals, but
included best estimate for timing on any showers that develop
this afternoon.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch Friday afternoon for WYZ421>423-425-427.
NE...None.

&&

SHORT TERM...MM
LONG TERM...RUBIN
AVIATION...AM
Hazardous weather outlook, Jun 26, 2:42 PM MDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
242 PM MDT Thu Jun 26 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-272045-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
242 PM MDT Thu Jun 26 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated shower chances expected this evening, mainly along the
I-25 corridor.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Probable fire weather conditions for Carbon County tomorrow due
to RH Values below 15 percent, winds gusting up to 35 mph, and
cured fuels.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Red Flag Warnings in Wyoming, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.